Hail, Miami-Dade
- When
- May 26, 2:45 PM EST
- Where
- Miami-Dade County, 6.37 mi E of Pinecrest
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 25.762, -80.829
A trained spotter reported penny-sized hail at Fortymile Bend.
A moist and unstable airmass across South Florida resulted in scattered afternoon thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
A moist and unstable airmass across South Florida resulted in scattered afternoon thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at May 26, 12:40 PM EST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 140 PM EDT MON MAY 26 2014 .SHORT TERM (TONIGHT-WEDNESDAY NIGHT)... A MID/UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BE SHIFTING EAST FROM THE CENTRAL GULF OF MEXICO THIS AFTERNOON TO THE FLORIDA PENINSULA ON TUESDAY. A SURFACE RIDGE REMAINS NEARLY STATIONARY OVER NORTH CENTRAL FLORIDA. THE ATMOSPHERE ALOFT REMAINS RELATIVELY DRY WITH PWAT CONTINUING TO HOVER AROUND 1.2 INCHES. MID LEVEL LAPSE RATES ALSO REMAIN MEAGER AT AROUND 6C/KM. STILL, STRONG DIURNAL HEATING WILL ALLOW SURFACE TEMPERATURES TO REACH TO THE LOWER 90S ACROSS THE INTERIOR AND WITH A GENERAL EAST LOW LEVEL FLOW BOTH THIS AFTERNOON AND AGAIN ON TUESDAY ISOLATED SHOWERS/THUNDERSTORMS WILL FAVOR THE INTERIOR AND SOUTHWEST COAST. AS THE RIDGE SHIFTS EAST TO THE PENINSULA ON TUESDAY, 500MB TEMPERATURES WILL WARM A DEGREE OR TWO. THEY RANGE FROM -10C TO -11C CURRENTLY AND FORECAST MODELS SHOW THEM WARMING TO THE -9C TO -10C RANGE ON TUESDAY. THIS COULD HAVE AN EFFECT OF EVEN LESS ACTIVITY FOR TUESDAY AFTERNOON. THE RIDGE WILL CONTINUE TO SHIFT EAST ON WEDNESDAY AS A MID/UPPER LEVEL TROUGH MOVES INTO EASTERN TEXAS. THE 500MB TEMPERATURES AS A RESULT WILL ONCE AGAIN COOL TO AROUND -10C ALONG WITH PWAT INCREASING TO AROUND 1.5 INCHES SO CONVECTIVE ACTIVITY WILL LIKELY INCREASE SOMEWHAT. IT WILL STILL FAVOR THE INTERIOR AND SOUTHWEST COAST AS LOW LEVEL FLOW WILL CONTINUE TO BE FROM THE EAST TO SOUTHEAST. .LONG TERM (THURSDAY-MONDAY)... IN THE EXTENDED PERIOD, THE TROUGH OVER EAST TEXAS WILL SHIFT SOUTH INTO THE NORTHERN GULF OF MEXICO WHERE IT WILL WEAKEN AND DISSIPATE BY THIS WEEKEND. AT THE SAME TIME, A STRONG MID LEVEL TROUGH WILL MOVE OFF THE NEW ENGLAND COAST INTO THE ATLANTIC WHICH WILL LEAVE SOUTH FLORIDA IN A VERY LIGHT STEERING FLOW WITH PWAT HOVERING AROUND 1.5 INCHES. THE LOW LEVEL FLOW WILL CONTINUE FROM THE EAST SO STORM DEVELOPMENT WILL LIKELY BE INLAND FROM THE EAST COAST METRO AREA, BUT MOVEMENT MAY BECOME ERRATIC AS FORECAST SOUNDINGS SHOW STORM MOTION DECREASING TO AROUND 5 MPH OVER THE UPCOMING WEEKEND INTO EARLY NEXT WEEK. STILL, NOTHING ON THE HORIZON TO INDICATE SIGNIFICANT RAIN MAKERS. && .MARINE... TRANQUIL MARINE CONDITIONS WILL PERSIST THROUGH THE FORECAST WITH EAST WIND OF 10-15 KNOTS AND SEAS LESS THAN 4 FEET. THERE COULD BE AN AFTERNOON OR EVENING THUNDERSTORM OVER LAKE OKEECHOBEE AND THE GULF WATERS THROUGH THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 76 86 75 86 / 10 10 0 10 FORT LAUDERDALE 77 86 77 86 / 10 10 0 10 MIAMI 76 87 76 87 / 10 10 0 10 NAPLES 73 89 73 88 / 10 20 10 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && SHORT TERM...85/AG LONG TERM....30/KOB
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 508 AM EDT MON MAY 26 2014 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 262115- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 508 AM EDT MON MAY 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES. THUNDERSTORMS: A FEW THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS MAINLY THE INTERIOR AND GULF COASTAL AREAS. THE MAIN THREAT WILL BE OCCASIONAL LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL INCREASE SLIGHTLY THROUGH THE LATTER HALF OF THE WEEK AS A MORE SUMMER LIKE PATTERN RETURNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
300 PM EDT MON MAY 26 2014
FLZ075-261945-
MAINLAND MONROE-
300 PM EDT MON MAY 26 2014
...A STRONG THUNDERSTORM WILL AFFECT MAINLAND MONROE...
AT 300 PM EDT...A STRONG THUNDERSTORM WAS OVER WILDERNESS WATERWAY...
OR 16 MILES SOUTHEAST OF CHOKOLOSKEE. THE STORM WAS NEARLY
STATIONARY.
PEA SIZE HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WILDERNESS WATERWAY.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2557 8115 2558 8111 2561 8113 2561 8114
2558 8116 2565 8127 2567 8128 2571 8124
2570 8119 2569 8120 2569 8118 2575 8123
2578 8121 2565 8100 2553 8103 2553 8104
2551 8104
TIME...MOT...LOC 1900Z 309DEG 3KT 2563 8116
CWCThe Miami radar (KAMX), 45 km away, was scanning. The volume nearest the first event began at 19:47 UTC.
1 hail. Local standard time, as filed.
A trained spotter reported penny-sized hail at Fortymile Bend.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, May 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 521323.